So, I went to see the Endocrinologist for the first time today.
She took my history after the nurse did my BP and HR,etc.
It was really just an assessment at this point because being on 10mg of Prednisone/day for my weight(96lbs)that is like 20x too much steroid for me at my weight. So she switched me from Prednisone to Hydrocortisone. She is going to slowly try and taper me down with that. She said either way I have Adrenal Insufficiency but we will have to wait and see by the end of August hopefully if I can taper by then, whether or not I am Primary(Addison's) or Secondary(Due to meds.) She seems to think it is going to be Primary since I already have Lupus and it too is autoimmune in nature. No well to tell though unless we do an ACTH Stimulation test which cannot be done on such a high level of steroid.
She did not understand why I have consistently lost weight while on the Prednisone though. It seemed puzzling to her.
She also asked about my seizures and asked if my Rheumatologist thought it was from Lupus Cerebritis. Well, I told her I'm not sure because while they have done MRI's etc that were negative they have never actually said yes or no with it being possible. LOL
She said any type of symptoms such as rash, mouth ulcers, etc would not be considered Adrenal Insufficiency or Crisis so if it were something more vague like fatigue that could be possible. She also said if I start having frequent nausea or pain or vomiting that it could be adrenal crisis and I need to get to the ER ASAP. I also have to order one of those medical bracelets or necklaces to wear indicating Adrenal Insufficiency in the event of a crisis. Guess I'll get one made up that Says SLE, Epilepsy and Adrenal Insufficiency lol....ugh....
On a side note, I just finished 10 days of Cipro Monday for Sinusitis and I woke up this morning with another scratchy irritated throat. I have little ulcers in there due to the MTX which I take Tuesday nights so I was wondering if that could cause the throat symptoms? This is the way the Sinusitis started a few weeks ago though so I can't tell at this point.
Oh, speaking of infections...I was also told that around the time of infection I have to double my steroid dose for 48 hours so that I do not experience adrenal crisis and then resume my normal dose after the 2 days. She's having me take the dose split into 2 times a day and the night dose will be early around 4pm so I am not to be kept up at night. Hopefully it will help me sleep without having to use sleep meds! I woke up randomly last night at 1am and couldn't sleep so I took a shower and finally went to sleep around 2:30am.
If anyone else has these issues and can relate or wants to talk let me know!